Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 219, NWS Mobile, AL

July 14, 2022Mobile County, Alabama; George County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 2022, 5:23 PM CDT for Mobile County, Alabama; George County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2022, 5:23 PM CDT (22:23 UTC)
Expired
Jul 14, 2022, 6:15 PM CDT
In force
52 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mobile County, AL, George County, MS

The radar

The Mobile radar (KMOB), 29 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1210 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WUUS54 KMOB 142223
SVRMOB
ALC097-MSC039-142315-
/O.NEW.KMOB.SV.W.0219.220714T2223Z-220714T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
523 PM CDT Thu Jul 14 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  West central Mobile County in southwestern Alabama...
  Southeastern George County in southeastern Mississippi...

* Until 615 PM CDT.

* At 523 PM CDT, a severe thunderstorm was located 7 miles west of 
  Wilmer, or 11 miles southeast of Lucedale, moving northeast at 10 
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Hail and damaging winds and continuous cloud to ground lightning is 
occurring with this storm. Move indoors immediately. Lightning is 
one of nature's leading killers. Remember, if you can hear thunder, 
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3094 8853 3088 8829 3074 8843 3074 8858
TIME...MOT...LOC 2223Z 217DEG 6KT 3079 8848 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CGAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:57 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 14, 3:57 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
357 PM CDT Thu Jul 14 2022

.NEAR TERM UPDATE /Now Through Friday/...The pattern remains
largely unsettled today through Friday. An upper level ridge
persists over the southwestern CONUS with another upper ridge over
the western Atlantic, essentially keeping the local area within a
weak flow pattern aloft. A surface boundary lingers over the
coastal areas with a secondary re-enforcing outflow boundary
surging southward into the area. PWATs of 2.0-2.3 inches in
combination with increased ascent along the boundaries will
support showers and storms along the coast and over interior
Alabama. Current radar over the past hour or so has certainly lit
up a little more and this is only expected to continue into the
afternoon. Similar to yesterday, heavy rain and localized flash
flooding are the main concerns as rain rates could exceed 2 inches
per hour. The heaviest rain will likely be confined to the coast
where boundaries may collide with richer moisture sources and
given locations across this area have picked up several rounds of
rain prior it will not take storms long to get some large puddles
going. A few gusty downdrafts can not be ruled out in any of the
stronger storms this afternoon.

By Friday, the upper ridge over the southwestern CONUS begins to
expand to the east somewhat, which brings slightly drier air into
the region (especially the northwestern portion of the area).
PWATs decrease to around 1.4-1.6 inches inland while lingering
between 1.7-2.0 inches along the coast. Remnant outflow boundaries
near the coast will still be lingering across the area and storms
will likely focus along those during the mid-morning hours into
the afternoon. As a result, the greatest rain chances on Friday
look to be along southern portions of the area with slightly less
coverage over far interior portions of the area.

High temperatures on Friday will be slightly warmer with highs
topping out in the upper 80s to low 90s area-wide. Lows each night
are expected to range from the low 70s inland to the mid to upper
70s along the coast. Given the continued southerly persistent
flow, a HIGH risk of rip currents remains in effect at the coastal
Alabama and northwest Florida beaches through Friday. BB/03

&&

.SHORT TERM /Friday night Through Sunday night/...An upper level
weakness over the extreme southeastern states and extreme
northeast Gulf changes somewhat through the period to become
oriented from the extreme southeast states to across the north
central Gulf, including the forecast area. An upper ridge
meanwhile persists further to the west and also to the east, into
the western Atlantic. A surface ridge which extends from the
western Atlantic to across the northern Gulf becomes mainly
oriented along the northern Gulf coastal area through Saturday
night and promotes a predominately light southeasterly flow over
the area that will persist through the short term. Drier deep
layer air continues to gradually flow into the area Friday night
with precipitable water values dropping to 1.3-1.5 inches well
inland and to 1.5-1.7 inches near the coast. A rebound in deep
layer moisture, albeit somewhat modest, ensues Saturday with the
slow movement of the upper level weakness, with precipitable water
values increasing to 1.6-1.9 inches and persisting through the
short term. Dry conditions develop both Friday and Saturday nights
over interior areas while closer to the coast slight chance to
chance pops continue, then with daytime heating and the sea breeze
on Saturday and Sunday, expect scattered convective development.
Lows Friday night and Saturday night typically range from around
70 well inland to the mid 70s at the immediate coast. Highs on
Saturday mainly range from the upper 80s to lower 90s. A moderate
risk of rip currents is expected through the period. /29 /22

&&

.EXTENDED TERM /Monday Through Thursday/...An upper level weakness
which extends from the extreme southeastern states to across the
north central Gulf drifts westward through Monday and phases with
an upper trof developing over the eastern states. The upper trof
elongates and weakens on Tuesday while a surface ridge initially
oriented from Georgia to along the northern Gulf coast becomes
oriented east-west across the central Gulf and promotes a light
southerly flow over the forecast area. Deep layer moisture
continues to gradually increase over the area through Monday with
precipitable water values reaching around 2.0 inches, and similar
values likely persist through midweek. With daytime heating and
the sea breeze, will have chance to good chance pops each day,
with occasional numerous coverage in the afternoon on Monday and
Thursday along I-10 (near the sea-breeze) where it appears that
deep layer moisture will be the best. /29 /22

&&

.MARINE...A light to moderate onshore flow pattern will prevail
through the remainder of the week. Winds and seas will slowly
diminish through the weekend. Persistent deep moisture and a
stalled boundary in the vicinity of the northern Gulf will result
in high chances of showers and storms through the week. BB/03

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday afternoon for ALZ265-266.

FL...High Rip Current Risk through Friday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 14, 2:28 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
228 PM CDT Thu Jul 14 2022

ALZ059-FLZ201-142015-
Escambia AL-Escambia Inland FL-
228 PM CDT Thu Jul 14 2022

...A strong thunderstorm will impact portions of southwestern
Escambia and northwestern Escambia Counties through 315 PM CDT...

At 227 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Atmore, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Atmore, Century, Flomaton and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3090 8757 3108 8752 3113 8723 3095 8724
      3093 8726 3094 8727 3093 8729 3091 8728
      3091 8729 3089 8728 3088 8730 3086 8730
      3086 8731
TIME...MOT...LOC 1927Z 260DEG 13KT 3099 8747

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CGAL
Special weather statement, Jul 14, 3:47 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
347 PM CDT Thu Jul 14 2022

ALZ262-264-FLZ201-142130-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
347 PM CDT Thu Jul 14 2022

...A strong thunderstorm will impact portions of central Baldwin and
northwestern Escambia Counties through 430 PM CDT...

At 347 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles east of Stapleton, or 8 miles northeast
of Loxley, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of central Baldwin and
northwestern Escambia Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 8772 3077 8777 3085 8762 3094 8747
      3073 8737
TIME...MOT...LOC 2047Z 245DEG 20KT 3073 8768

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CGAL
Special weather statement, Jul 14, 4:30 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
430 PM CDT Thu Jul 14 2022

ALZ263-265-142215-
Mobile Coastal AL-Mobile Central AL-
430 PM CDT Thu Jul 14 2022

...A strong thunderstorm will impact portions of west central Mobile
County through 515 PM CDT...

At 430 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Theodore. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tillmans Corner, Theodore and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3048 8840 3065 8841 3066 8804 3064 8806
      3062 8806 3061 8805 3058 8807 3057 8809
      3054 8808 3051 8810 3048 8810
TIME...MOT...LOC 2130Z 250DEG 2KT 3056 8818

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CGAL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:36 PM CDTSpecial Weather StatementMOBClarke39 min
Jul 14, 2:28 PM CDTSpecial Weather StatementMOBEscambia47 min
Jul 14, 2:47 PM CDTAreal Flood AdvisoryMOBConecuh, Escambia3 hr
Jul 14, 3:47 PM CDTSpecial Weather StatementMOBBaldwin43 min
Jul 14, 3:59 PM CDTSpecial Marine WarningMOB46 min
Jul 14, 4:15 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 14, 4:30 PM CDTSpecial Weather StatementMOBMobile45 min
Jul 14, 5:19 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 14, 5:29 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 14, 5:47 PM CDTFlash Flood WarningMOBBaldwin118 min
Jul 14, 5:58 PM CDTSpecial Weather StatementMOBWashington62 min
Jul 14, 6:16 PM CDTSpecial Weather StatementMOBWilcox59 min
Jul 14, 6:19 PM CDTSevere Thunderstorm WarningMOBWilcox41 min
Jul 14, 6:34 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 13, 7:24 PM CDTSpecial Weather StatementMOBPerry51 min
Jul 14, 5:31 PM CDTSpecial Weather StatementMOBStone44 min
Jul 14, 5:34 PM CDTAreal Flood AdvisoryMOBStone3 hr
Jul 14, 5:42 PM CDTSpecial Weather StatementMOBStone48 min
Jul 14, 5:57 PM CDTSpecial Weather StatementMOBGreene48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.